Results 1 to 6 of 6

Thread: What is your experience of just starting on Escitalopram?

  1. #1
    Join Date
    Nov 2007
    Posts
    248

    What is your experience of just starting on Escitalopram?

    Hi

    I have been on the therapeutic dose of 10mg for 16 days now though one day I stayed at my mums and didn't have any so couldn't take any. (in total I have been on it for 5 weeks starting on 2.5mg and working my way up).

    The first week and a bit on 10mg was ok, but now I am feeling very anxious and funny.

    It would help to hear other peoples experiences, i think.

    Could I still be feeling like this because of the meds?

  2. #2
    Join Date
    Nov 2008
    Posts
    346

    Re: What is your experience of just starting on Escitalopram?

    Hi again M. I was going to let others write as I feel like I'm crowding you by always answering your threads. Sadly no-one has come by so I'll share what I can.

    First I think I was quite lucky with my Esc' as either I didn't get many harsh side effects or I was already so immobile/withdrawn/headachy/sleepy that I didn't notice most of them. Sometimes being really off already can help as you don't notice things change.

    I do think the pills made me more sleepy and encouraged me to sleep even more during the day than I was originally. I found I got extra sleepy about 1-2 hours after taking the pill. Having 10mg in the morning did not help how I felt at night and I was still struggling to sleep at night because of negative thoughts, worries, stress. My GP did the (very?) unusual thing of giving me a second 10mg dose to take late at night. So I'm on 20mg which is reasonably unusual but normal - there are arguments as to whether this produces much difference from 10mg. BUT I take it in two doses which I have not seen documented anywhere. That is a bit scary but it does help me to function in the day and sleep at night.

    I do have problems concentrating sometimes - mainly on things with extra anxiety or responsibility - but I had that before the pills as well. I also do get times when I feel weird - but again that went with the territory for me. I wonder sometimes if all side effects come directly from meds or whether taking medication sometimes releases things that are ours really.

    I find that I have recall of more vivid dreams some nights. Its not clear if there are actually more dreams or just stronger recall of them. Some people get upset by what they dream.

    You mention feeling anxious and funny. Its quite clear that Esc' can increase anxiety as your body copes with the increasing active dose. It seems likely that the amount of Esc' working in the body increases over time and/or our body/brain/mind reacts differently to the drug levels sa it gets more used to them.

    The increased anxiety does seem to occur after a short while on the (normal full 10mg) dose; maybe a couple of weeks in. It lasts for 2-3 weeks in most people. If its longer than that then it probably isn't suitable for the patient. Similarly the extra anxiety can be too much for some to deal with and again its the wrong med for them. A few people respond very badly to medications (not just this one) and have to stop it too. That's one reason its good you keep coming back here.

    People do seem to say that if you can last out the problems then things improve a lot. It wiped out my depression which was immobilising me on top of what I now see as Generalised Anxiety plus Phobias. The main visible symptoms before things got bad where Stress and Procrastination (putting things off). I now think that these were often (always?) initiated by (often unconscious) anxiety. Put things off - no need to face the anxiety, get stressed - because of facing the anxiety or there's something that cannot be changed.

    Even the leaflets/info for the meds support this:
    GP patient info
    drugs.com
    Latest Packet Leaflet
    Wikipedia Page

    If you wade through any part of those you'll see that there can be lots of side effects although many are rare and its Never Mandatory to get any or all of them!

    Take Care. I hope you start feeling better soon.
    __________________
    Kevin, Southend-on-Sea, Essex, UK
    Probably GAD & Phobias. Anxiety and renewed Depression medicated (Venlafaxine). Trying to improve.

  3. #3
    Join Date
    Mar 2008
    Posts
    1,067

    Re: What is your experience of just starting on Escitalopram?

    Hi M

    I have been on these for about 9 months - I started on 5 mg - and after 3 weeks went up to 10mg and I have to say that for the first couple of weeks I have never felt so wierd in my life but I have to say that they really do work after the side effects go - you have to persevere and push through the side effects and as you have not been on the full dosage for that long you will still be having the side effects in waves, so once you have been on the full dose for a while - at least 4-6 on the full dose - you will start to see the side effects disappear. x

  4. #4
    Join Date
    Nov 2007
    Posts
    248

    Re: What is your experience of just starting on Escitalopram?

    Hi guys

    Thanks for your messages. Yes I think the side effects are coming about in waves, that coupled with leaving my job in 2 weeks and moving to Australia to live with family and study, saying bye to lots of people, moving back in with my mum for the last few weeks and trying to sort out finances still is probably all adding to the anxiety!

  5. #5
    Join Date
    Mar 2008
    Posts
    1,067

    Re: What is your experience of just starting on Escitalopram?

    My goodness

    even without the esc - im not surpirsed you are stressed - u will feel better when you have settled

  6. #6
    Join Date
    Nov 2008
    Posts
    346

    Re: What is your experience of just starting on Escitalopram?

    Quote Originally Posted by mlondon View Post
    Hi guys

    Thanks for your messages. Yes I think the side effects are coming about in waves, that coupled with leaving my job in 2 weeks and moving to Australia to live with family and study, saying bye to lots of people, moving back in with my mum for the last few weeks and trying to sort out finances still is probably all adding to the anxiety!
    Looking at that list (and I'll guess there might be even more behind some of them) even someone without issues would be suffering a bit. Add the sort of things that bring people to the site and new medication - you're doing OK.

    Keep talking and asking.
    __________________
    Kevin, Southend-on-Sea, Essex, UK
    Probably GAD & Phobias. Anxiety and renewed Depression medicated (Venlafaxine). Trying to improve.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Escitalopram - starting off
    By missanxious in forum Escitalopram / Lexapro / Cipralex
    Replies: 5
    Last Post: 21-08-08, 12:42
  2. escitalopram
    By bab in forum Health Anxiety
    Replies: 6
    Last Post: 10-08-08, 12:47
  3. Escitalopram
    By Gary1975 in forum Escitalopram / Lexapro / Cipralex
    Replies: 4
    Last Post: 22-07-08, 22:16
  4. sorry - escitalopram again
    By bab in forum Health Anxiety
    Replies: 2
    Last Post: 03-07-08, 20:03
  5. Escitalopram
    By blondesmurf in forum Escitalopram / Lexapro / Cipralex
    Replies: 6
    Last Post: 03-04-06, 13:26

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •